MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Visual Impairment (2138); Anxiety (2328)
Type of Reportable Event Serious Injury
Event or Problem Description
A customer reported that, after the lens replacement, the patient experienced visual disturbance daily in the form of flashing or strobing.Therefore the patient experienced headache and anxiety.The patient was having these visual disturbances regularly which impacted the quality of life.Hence the walking hours of the patient was miserable.The patient is now looking for the lens replacement although it might be painful and risky.Additional information received stating that, the patient was experiencing the disturbance in the vision everyday, going out was not comfortable.Lighting in stores, restaurants, doctor's offices, homes and more most all cause the flashing.Overhead lighting and lighting coming from lamps at a certain angle generally give the grief.The patient also seem to be having more bright flashes on the outside of the eye when lights hit at certain angle.Since the quality of patient is affected, the patient is proceeding with lens replacement.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in b.2., b.5.And d.6.B.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stating that, explant took place on (b)(6) 2023.Replaced with an another company lens.Patient symptoms resolved.

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17077166
Report Number9612169-2023-00427
Device Sequence Number15021165
Product Code MFK
UDI-Device Identifier00380652408004
UDI-Public00380652408004
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/27/2026
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.140
Device Lot Number25366523
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VUITY EYE DROP
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale